Deltasone User Reviews

Deltasone - User Reviews

Deltasone User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Deltasone sorted by most helpful. Patient Discussions FAQs


Comment from: just dandy, 55-64 on Treatment for less than 1 month (Patient) Published: March 18

A year ago I was in the hospital and was being given Predisone via IV and also taking it orally. In a very few days I was enormous. My face was a moon. I'm still trying to lose the weight. In addition, I had trouble sleeping, being hyper, having some bipolar symptoms and terrible swelling. I realize that one man's trash is another man's treasure, so I can only judge my experiences with the drug. A few days ago my doctor prescribed prednisone 5 pills for 2 days, 4 pills for 2 days, 3 pills for 2 days, etc. I did take the first dose, then realized just what I was doing. I refused to take the rest of the pills. Such a relatively low dose/short term regimen might not have caused any ill effects, but I decided I didn't want to find out. So many of the reviewers here have had much more serious problems to begin with than I, and equally, much more serious adverse reactions to prednisone; however, I felt I needed to speak out about my own experiences and reactions.

Comment from: 3006, 55-64 Female on Treatment for less than 1 month (Patient) Published: February 22

The only time I can smell or breath is when I take predisonebloodpressure dropped to normal best drug ever would take a lll the time if possible

Comment from: MJ, 55-64 on Treatment for 2-5 years (Patient) Published: November 03

I have been on Prednisone for 2 yearsso far. My initial dose was 90 mg/day! Try weaning from that dose! I was (after many, many incorrect diagnoses) finally diagnosed with Temporal Arteritis. It has taken two years of my life. Prednisone is a vile and evil drug. I have been through hell with muscle pain, writhing on the sofa, still taking morphine to even appear to be somewhat "normal", to shower, walk, breathe, raise my head from my pillow. The simple things. My face swelled so much that my eyes were slits, barely able to do their job. I spent almost a year in bed. Missing all holidays, birthdays, family, friends... Was there a choice? No. Did I have good doctors to support me? Yes. Was it my Rheumatologist? No. Was it my Primary Care Dr. who prescribed the 90 mg then no longer wanted to see me? No. It was the love of my life, my Oncologist! Yes! He was by my side and saw me through every ugly event. And there were soooo many! I was also fortunate to have skipped over the mental side effects. I didn't chase my husband with a skillet, threatening to kill him as my girlfriend did. I did keep a good sense of humor. My Neurologist (found about a year too late) has helped me through a lot of the pain in each and every muscle in my body and my head. Topomax was a huge success in that area. It helped to alleviate some of my 700+ day headache and also was effective in helping me loose some of the weight I have gained from Prednisone. So, I guess there is hope. I'm alive, I don't suffer from debilitating headaches, and I'm not blind. I'm unsure of the status of my muscles, tendons and ligaments, bones, teeth, etc. We'll see in the next year or so when, hopefully, this nightmare is over. Good luck to all of you going down this bleak path...

Related Reading: muscle pain | headache

Comment from: on Treatment for less than 1 month Published: October 04

After reading mostly bad comments, I was relieved that short-term use seems to be okay. My son has been given this twice now and I wasn't too sure of the safety. He hates having to swallow these down be cause of the intial taste and really bad after taste!

Comment from: subaruprincess, 25-34 on Treatment for 1-6 months (Patient) Published: September 09

I was very reluctant to take any corticosteroid, as I was worried about side effects. It took more than 10 years of disease activity before I gave in and finally took it. My doctor has prescribed it before, but prior to this year, I had never even filled the prescriptions. I wish I wouldn't have given in. I thought maybe I was blowing the risks out of proportion, as my GI doctor has told me numerous time that I was overreacting, and that the drug was the safest of any. Prior to being treated with prednisone, I had suffered through my symptoms, or taken medication that only controlled my symptoms. I was much happier with both of those options, as miserable as the disease can be. I wasn't depressed before, now I am. I've been off of the steroids a month now, and I still have menstrual bleeding that started 3 months ago when the prednisone was started. It has been nonstop. My doctor said it would stop, and that it was nothing to worry about. Maybe she doesn't feel like having a relationship with her husband, I desperately want one with mine. My skin is now very oily and I have terrible acne. I was told this would go away, but it's getting worse. My vision is blurry still, my eyes are dry and red, and they feel like they are filled with sand. I was told this was caused by my disease, not the drug. My eye doctor disagrees. I was unable to sleep much despite being physically drained the entire time while on the medication. It was awful. Anti-anxiety medications didn't help. I also started having trouble with weakness after starting the medication. It was terrible. I could barely walk to my bedroom. My advice, if your gut feeling is to run from this drug, run, and run fast. I had far less trouble with being on, and coming off of pain medication that I took to control the symptoms of my disease. They said those weren't safe, but I had no ill effects during or after treatment. They should be more cautious in prescribing this this as they are with pain medication.

Related Reading: sleep

Comment from: 65-74 on Treatment for 1-6 months (Patient) Published: July 24

I am a diabetic and the drug prednisone made my blood sugars go in the 400's and bounce all over the place long enough to cause me to have kidney damage from the high sugar levels caused by my taking the stupid prednisone for a 2 month period. It made my face swell up, it made my legs and ankles swell to 3 times their normal size. It made me so hungary all the time and the extra food made my blood sugar worse. The drug did not help my medical problem asthma at all and only caused me more problems, which may be a very serious kidney problem. I was in the hospital this two month period, and I thought they were doing what was best for my health, but that was not the case using this horrible drug Prednisone, I do not believe I should have ever been given this terrible drug. The permanent damage it can do is not worth taking a chance by taking the drug. I hope my information can help someone else, and this drug will not be able to harm their body the way it did mine.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Arthritis

Get the latest treatment options

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD